{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,13]],"date-time":"2026-10-13T02:37:23Z","timestamp":1791859043260,"version":"4.3.4"},"reference-count":18,"publisher":"Wiley","issue":"1","license":[{"start":{"date-parts":[[2018,11,6]],"date-time":"2018-11-06T00:00:00Z","timestamp":1541462400000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Basic Clin Pharma Tox"],"published-print":{"date-parts":[[2019,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Delta\u20109\u2010tetrahydrocannabinol (THC), the main psychoactive cannabinoid in cannabis, may inhibit the cytochrome P450 enzyme CYP2C9. Consequently, cannabis use might infer a risk of drug\u2010drug interaction with substrates for this enzyme, which includes drugs known to have a narrow therapeutic window. In this study, we describe a case report of a 27\u2010year\u2010old man treated with warfarin due to mechanical heart valve replacement who presented with elevated international normalized ratio (INR) value (INR\u00a0=\u00a04.6) following recreational cannabis use. We conducted a review of the available literature, using the PubMed and EMBASE databases while following PRISMA guidelines. Following screening of 85 articles, three eligible articles were identified, including one in\u00a0vitro study and two case reports. The in\u00a0vitro study indicated that THC inhibits the CYP2C9\u2010mediated metabolism of warfarin. One case study reported of a man who on two occasions of increased marijuana use experienced INR values above 10 as well as bleeding. The other case study reported of a patient who initiated treatment with a liquid formulation of cannabidiol for the management of epilepsy, ultimately necessitating a 30% reduction in warfarin dose to maintain therapeutic INR values. The available, although sparse, data suggest that use of cannabinoids increases INR values in patients receiving warfarin. Until further data are available, we suggest patients receiving warfarin be warned against cannabis use.<\/jats:p>","DOI":"10.1111\/bcpt.13152","type":"journal-article","created":{"date-parts":[[2018,10,16]],"date-time":"2018-10-16T12:07:43Z","timestamp":1539691663000},"page":"28-31","update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":102,"title":["Interaction between warfarin and cannabis"],"prefix":"10.1111","volume":"124","author":[{"given":"Per","family":"Damkier","sequence":"first","affiliation":[{"name":"Department of Clinical Biochemistry and Pharmacology Odense University Hospital Odense Denmark"},{"name":"Department of Clinical Research University of Southern Denmark Odense Denmark"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Dorte","family":"Lassen","sequence":"additional","affiliation":[{"name":"Department of Oncology Aarhus University Hospital Aarhus Denmark"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Mette Marie Hougaard","family":"Christensen","sequence":"additional","affiliation":[{"name":"Department of Clinical Biochemistry and Pharmacology Odense University Hospital Odense Denmark"},{"name":"Department of Clinical Research University of Southern Denmark Odense Denmark"},{"name":"Hospital Pharmacy Hospital of South West Denmark Esbjerg Denmark"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kenneth Gr\u00f8nkj\u00e6r","family":"Madsen","sequence":"additional","affiliation":[{"name":"Department of Oncology Odense University Hospital Odense Denmark"},{"name":"Clinical Pharmacology and Pharmacy Department of Public Health University of Southern Denmark Odense Denmark"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Maja","family":"Hellfritzsch","sequence":"additional","affiliation":[{"name":"Department of Clinical Biochemistry and Pharmacology Odense University Hospital Odense Denmark"},{"name":"Clinical Pharmacology and Pharmacy Department of Public Health University of Southern Denmark Odense Denmark"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Anton","family":"Potteg\u00e5rd","sequence":"additional","affiliation":[{"name":"Clinical Pharmacology and Pharmacy Department of Public Health University of Southern Denmark Odense Denmark"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2018,11,6]]},"reference":[{"key":"e_1_2_7_2_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.ypmed.2017.07.008"},{"key":"e_1_2_7_3_1","doi-asserted-by":"publisher","DOI":"10.1002\/ejp.1118"},{"key":"e_1_2_7_4_1","doi-asserted-by":"publisher","DOI":"10.1136\/jnnp-2016-314490"},{"key":"e_1_2_7_5_1","doi-asserted-by":"publisher","DOI":"10.9758\/cpn.2017.15.4.301"},{"key":"e_1_2_7_6_1","doi-asserted-by":"publisher","DOI":"10.7326\/M17-0155"},{"key":"e_1_2_7_7_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1611618"},{"issue":"2","key":"e_1_2_7_8_1","first-page":"e78","article-title":"Systematic review of systematic reviews for medical cannabinoids: pain, nausea and vomiting, spasticity, and harms","volume":"64","author":"Allan GM","year":"2018","journal-title":"Can Fam Physician Med Fam Can"},{"key":"e_1_2_7_9_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1807652"},{"key":"e_1_2_7_10_1","doi-asserted-by":"publisher","DOI":"10.3109\/03602532.2013.849268"},{"key":"e_1_2_7_11_1","doi-asserted-by":"publisher","DOI":"10.2133\/dmpk.DMPK-12-RV-085"},{"key":"e_1_2_7_12_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.ebcr.2017.10.001"},{"key":"e_1_2_7_13_1","doi-asserted-by":"publisher","DOI":"10.2133\/dmpk.DMPK-11-RG-107"},{"key":"e_1_2_7_14_1","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1M064"},{"key":"e_1_2_7_15_1","doi-asserted-by":"publisher","DOI":"10.2174\/1389200217666151210142051"},{"key":"e_1_2_7_16_1","doi-asserted-by":"publisher","DOI":"10.1093\/jat\/33.8.469"},{"key":"e_1_2_7_17_1","doi-asserted-by":"publisher","DOI":"10.1067\/mcp.2002.121829"},{"key":"e_1_2_7_18_1","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(15)60243-4"},{"key":"e_1_2_7_19_1","doi-asserted-by":"publisher","DOI":"10.1124\/jpet.105.098541"}],"container-title":["Basic &amp; Clinical Pharmacology &amp; Toxicology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1111%2Fbcpt.13152","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1111\/bcpt.13152","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,9,15]],"date-time":"2023-09-15T16:54:46Z","timestamp":1694796886000},"score":1,"resource":{"primary":{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/10.1111\/bcpt.13152"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,11,6]]},"references-count":18,"journal-issue":{"issue":"1","published-print":{"date-parts":[[2019,1]]}},"alternative-id":["10.1111\/bcpt.13152"],"URL":"https:\/\/doi.org\/10.1111\/bcpt.13152","archive":["Portico"],"relation":{},"ISSN":["1742-7835","1742-7843"],"issn-type":[{"value":"1742-7835","type":"print"},{"value":"1742-7843","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,11,6]]},"assertion":[{"value":"2018-09-04","order":0,"name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2018-10-10","order":1,"name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}},{"value":"2018-11-06","order":2,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}